MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513391
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used in the esophagus during a biopsy procedure performed on (b)96) 2024.During the procedure, the forceps could not be removed from the forceps channel after esophageal biopsy.The user tried to push towards the tip, but it could not be pushed out.The procedure was canceled as the endoscope became unusable.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter city (b)(6).Block h6: imdrf impact code f1001 captures the reportable event of procedure cancelled.
 
Additional Manufacturer Narrative
Block e1: initial reporter city (b)(6).Block h6: imdrf impact code f1001 captures the reportable event of procedure cancelled.Block h11: the radial jaw 4 standard capacity biopsy forceps was returned for analysis.Visual examination of the returned device found a small segment of the jacket returned kinked and cut.The reported event was not confirmed.There is not enough evidence to determine whether the device entrapment and cancelled procedure was due to the physician's technique during the procedure or was related to a device malfunction.The most probable root cause is cause not established as the analysis of the available information did not determine a more specific complaint cause.The returned segment was kinked and cut, but it is not clear if these damages were related to the entrapment or the removal of the scope.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used in the esophagus during a biopsy procedure performed on (b)(6) 2024.During the procedure, the forceps could not be removed from the forceps channel after esophageal biopsy.The user tried to push towards the tip, but it could not be pushed out.The procedure was canceled as the endoscope became unusable.There were no patient complications reported as a result of this event.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19341832
Report Number3005099803-2024-02137
Device Sequence Number21017700
Product Code FCL
UDI-Device Identifier08714729777977
UDI-Public08714729777977
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00513391
Device Catalogue Number1339
Device Lot Number0032729825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown